Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 28, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Dec 13, 2021, 4:07 AM MST for 9 counties in Colorado. It took effect at Dec 15, 2021, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2021, 4:07 AM MST (11:07 UTC)
- In effect from
- Dec 15, 2021, 10:00 AM MST
- Expired
- Dec 14, 2021, 3:51 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3856 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS85 KPUB 131107 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 407 AM MST Mon Dec 13 2021 ...A Fire Weather Watch remains in effect for Tuesday morning through Tuesday afternoon for gusty winds and low relative humidity for fire weather zones 233 through 237, which includes eastern Las Animas, Kiowa, Bent, Prowers and Baca Counties... ...A Fire Weather Watch has been issued for Wednesday morning through Wednesday afternoon for gusty winds and low relative humidity values for fire weather zones 228 through 237, which includes Pueblo, Huerfano, Las Animas, Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties... COZ233>237-140315- /O.NEW.KPUB.FW.A.0028.211215T1700Z-211216T0000Z/ /O.CON.KPUB.FW.A.0027.211214T1700Z-211215T0100Z/ Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 407 AM MST Mon Dec 13 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233...234...235...236 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday morning through Wednesday afternoon. * Affected Area...Fire Weather Zones 233...234...235...236 and 237. * Winds...Tuesday...southwest 15 to 25 mph with gusts to 35 mph. Wednesday...Southwest 35 to 45 mph with gusts up to 65 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ228>232-140315- /O.NEW.KPUB.FW.A.0028.211215T1700Z-211216T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- 407 AM MST Mon Dec 13 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229...230...231 AND 232... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday morning through Wednesday afternoon. * Affected Area...Fire Weather Zones 228...229...230...231 and 232. * Winds...West 35 to 45 mph with gusts up to 70 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
740 WWUS85 KPUB 132239 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 339 PM MST Mon Dec 13 2021 ...A Red Flag Warning is now in effect on Tuesday from 10 AM to 6 PM MST for gusty winds and low relative humidity for fire weather zones 233 through 237, which includes eastern Las Animas, Kiowa, Bent, Prowers and Baca Counties... ...A Fire Weather Watch remains in effect for Wednesday morning through Wednesday afternoon for very strong winds and low relative humidity values for fire weather zones 228 through 237, which includes Pueblo, Huerfano, Las Animas, Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties... COZ233>237-141445- /O.UPG.KPUB.FW.A.0027.211214T1700Z-211215T0100Z/ /O.NEW.KPUB.FW.W.0049.211214T1700Z-211215T0100Z/ /O.CON.KPUB.FW.A.0028.211215T1700Z-211216T0000Z/ Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 339 PM MST Mon Dec 13 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY FOR FIRE WEATHER ZONES 233...234...235... 236 AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR FIRE WEATHER ZONES 233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 233...234...235...236 and 237. * Winds...Tuesday...southwest 15 to 25 mph with gusts to 35 mph. Wednesday...Southwest 35 to 45 mph with gusts up to 75 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ228>232-141445- /O.CON.KPUB.FW.A.0028.211215T1700Z-211216T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- 339 PM MST Mon Dec 13 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR FIRE WEATHER ZONES 228...229...230...231 AND 232... * Affected Area...Fire Weather Zones 228...229...230...231 and 232. * Winds...West 40 to 50 mph with gusts up to 75 mph. * Relative Humidity...As low as 16 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
304 WWUS85 KPUB 141051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 351 AM MST Tue Dec 14 2021 ...A Red Flag Warning is in effect today from 10 AM to 6 PM MST for gusty winds and low relative humidity for fire weather zones 233 through 237, which includes eastern Las Animas, Kiowa, Bent, Prowers and Baca Counties... ...A Red Flag warning is now in effect for Wednesday from 10 AM to 5 PM for VERY STRONG winds and low relative humidity values for fire weather zones 228 through 237, which includes Pueblo, Huerfano, Las Animas, Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties... COZ233>237-150300- /O.UPG.KPUB.FW.A.0028.211215T1700Z-211216T0000Z/ /O.NEW.KPUB.FW.W.0050.211215T1700Z-211216T0000Z/ /O.CON.KPUB.FW.W.0049.211214T1700Z-211215T0100Z/ Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 351 AM MST Tue Dec 14 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233...234...235...236 AND 237... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 233...234...235...236 and 237. * Winds...For today...Southwest 10 to 20 with gusts to 35 mph. For Wednesday, Southwest 35 to 55 mph with gusts up to 80 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>232-150300- /O.UPG.KPUB.FW.A.0028.211215T1700Z-211216T0000Z/ /O.NEW.KPUB.FW.W.0050.211215T1700Z-211216T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- 351 AM MST Tue Dec 14 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229...230...231 AND 232... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 228...229...230...231 and 232. * Winds...West 30 to 50 mph with gusts up to 80 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Dec 12, 10:37 PM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 12, 10:37 PM MST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1037 PM MST Sun Dec 12 2021 .UPDATE... Issued at 502 PM MST Sun Dec 12 2021 Updated forecast grids with latest RMTA data, and to account for the expiration of the ongoing Red Flag Warning for portions of the eastern plains. Did not use OBS data because temp and dewpoint out of LHX is suspect and would throw off surrounding data. Also went ahead and issued a Fire Weather Watch for the far eastern plains for Tuesday. Models are indicating a pattern which would produce critical fire weather conditions across the plains, and as the day nears feel that forecast dewpoints and RH will drop, perhaps necessitating an areal expansion. Moore && .SHORT TERM...(This evening through Monday) Issued at 330 PM MST Sun Dec 12 2021 Key Messages: - Critical fire weather conditions will continue late this afternoon across the RFW area, with no changes to the current headline. - Above normal temperatures with spotty critical fire weather conditions are expected on Monday. The warm and dry pattern in place will continue into Monday, with well above normal temps and low dew points once again expected. Under partly cloudy to partly sunny skies today, temps were still able to rise well into the 60s across the plains. Even with periodic mountain wave clouds through Monday, don't see any reason why high temps on Monday won't be similar to today. So, did raise temps over much of southern CO on Monday. Once again, no change to the dry air mass, and have lowered dewpoints in the afternoon. Min RH values will fall to the 5 to 10 percent range across the plains, though winds are not expected to be quite as strong. At this time, only spotty critical fire weather conditions are expected on Monday. The low RH values are concerning though, and will continue to monitor later trends. .LONG TERM...(Monday night through Sunday) Issued at 330 PM MST Sun Dec 12 2021 ...Strong to Damaging Winds and Mountain Snows Possible Wednesday... Key Messages: 1) Warm and dry weather into Tuesday, with breezy to windy conditions leading to enhanced fire danger and critical fire weather conditions at times. 2) A strong storm system looking to bring mountain snows and very windy weather to the area Tuesday night and Wednesday, creating very hazardous travel and potential for rapid fire growth. Monday night-Tuesday...Latest model data continues to indicate increasing southwest flow aloft across the region, as a strong eastern Pacific weather system digs across the West Coast and into the Great Basin through the day Tuesday. West to southwest flow will keep breezy to windy conditions in place for areas over and near the higher terrain, leading to continued wide ranging overnight lows, warmest in the gap flow areas and coolest in valley locales. High temperatures will be some 10 to 20 degrees above seasonal norms on Tuesday, in the 60s to lower 70s across the plains, and mainly in the 40s and 50s across the higher terrain. The breezy and unseasonably warm condition will also lead to enhanced fire danger and critical fire weather conditions, at times, across portions of the southeast plains. Some moisture embedded within the increasing southwest flow aloft will also bring increasing chances of generally light orographic snowfall to the higher terrain of the southwest mountains Tuesday afternoon. Tuesday night-Wednesday night...While latest operational models continue to indicate some run to run differences on how far south the Great Basin system digs before it lifts out across the Rockies, all data indicates strong southwesterly flow aloft across the area Tuesday night which becomes strong westerly through the day Wednesday, as a strong 120 kt jet core translates across the region. Moisture, lift and instability associated with this system will bring snowfall to areas along the ContDvd, especially across the southwest mts, where heavy snow and blowing snow will likely create very hazardous travel conditions later Tuesday night into Wednesday morning. Further east, scattered showers will be possible across the rest of the higher terrain with instability and lift associated with the trough passage, though the main impact of this system continues to be the potential for strong and possibly damaging winds ahead and behind its bora front moving across the region through the day Wednesday. Latest model data continues to support strong south to southwest winds of 20 to 40 mph with gusts to 50 to 70 mph developing over and near the higher terrain of southern Colorado Tuesday night, with winds becoming more westerly but remaining strong as they spread east across the eastern mountains through the southeast plains through the day Wednesday, as the system continues to translate east into the High Plains. The windy to very windy conditions and very dry air mixing down across the area behind the bora front will likely lead to areas of blowing dust and the potential for critical to extreme fire weather conditions across the southeast plains on Wednesday. While the exact track of this system remains in question, there will likely be winter storm watches and high wind watches issued in the near the future, with the increasing likelihood of a high impact weather system moving across southern Colorado in the Tuesday night and Wednesday timeframe. Thursday-Sunday...Operational models and their respective ensembles continue to differ on the location and strength of trailing energy moving across the Rockies into the weekend, though remain in general agreement for a broad trough to move across the Rockies on Friday, with energy splitting and moving north and south of the area. This will likely bring cooler temperatures, closer to seasonal norms, to the area, as well as the potential for mainly mountain showers, through the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1036 PM MST Sun Dec 12 2021 VFR conditions expected over the next 24 hours with light diurnally driven winds under 15kts at all 3 terminals. High cloudiness will increase from the west Monday evening. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ233>237. && UPDATE...MOORE SHORT TERM...RODRIGUEZ LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Dec 12, 5:24 PM MST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 524 PM MST Sun Dec 12 2021 COZ058>089-093>099-131400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 524 PM MST Sun Dec 12 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday, spotty areas of critical fire weather conditions are possible along the eastern mountains and Interstate 25 corridor, as gusty winds will develop through the gaps in the mountains. On Tuesday, more widespread and long-lasting critical fire weather conditions are expected across the far eastern plains, from late morning through the afternoon. A strong storm will move over the region Tuesday evening through Wednesday. Heavy snow will be possible over the Continental Divide region, especially the Eastern San Juan Mountains. There is also the potential for strong to damaging winds over much of the region. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 27/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:00 PM MST | Fire Weather Watch | PUB | Baca, Bent, Kiowa, Las Animas, Prowers | 23 hr |
| Dec 13, 3:58 AM MST | High Wind Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 24 hr |
| Dec 13, 4:01 AM MST | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande | 11 hr |
| Dec 13, 3:17 PM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 47 hr |
| Dec 13, 3:17 PM MST | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more | 50 hr |
| Dec 13, 3:39 PM MST | Red Flag Warning | PUB | Baca, Bent, Kiowa, Las Animas, Prowers | 26 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.